MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71004
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no indication of any system or component failure and the communication issues reported appear to be directly related to the location of the implant in relation to the patient's body habitus.It is unclear if the ipg was placed in a less optimal position initially or if the patient's experienced weight or other physiological changes after implant that may have impacted the tissue quality around the device and contributed to the communication issues.The system was replaced out of caution to avoid any potential damage that may have from handling during the repositioning.The explanted components were not returned to the firm and are unavailable for further testing or evaluation by the firm.
 
Event or Problem Description
Patient was implanted with the nalu peripheral nerve stimulator (pns) system on (b)(6) 2022 and subsequently complained of an uncomfortable pressure at the incision site.Physician determined that the implantable pulse generator (ipg) was positioned over a spinous process and that was leading to the patient's discomfort.Surgical procedure was performed on (b)(6) 2022 to move the ipg to a more comfortable position for the patient.See mdr 3015425075-2023-00145.After the revision procedure, the patient reported that they sustained a fall and subsequently experienced reduced efficacy of the nalu system.Investigation found migration of an implanted lead.Rather than perform a second revision on the existing system, the patient and physician elected to remove the system to allow for full healing.A full system explant was performed in (b)(6) 2022 (see mdr 3015425075-2023-00173) and the patient was re-implanted with a nalu pns system on (b)(6) 2023.The new system was placed such that the ipg is in the lower back area and the leads targeted the cluneal nerve.On (b)(6) 2025, more than one year after the implant, the patient contacted nalu product support to request assistance with communication issues between the ipg and the external therapy discs.Evaluation found that the ipg was implanted in a location of the lower back that fell underneath a roll of tissue, causing excess tissue to fall between the ipg and the external components, which led to intermittent communication and thus lack of pain relief from the system.On (b)(6) 2025 the existing system was removed and a new nalu pns system was placed in a different location on the patient's back so as to avoid excess tissue and skin rolls.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key21915929
Report Number3015425075-2025-00169
Device Sequence Number15635666
Product Code GZF
UDI-Device Identifier00812537036120
UDI-Public(01)00812537036120(11)210511(17)240511
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/11/2024
Device Model Number71004
Device Catalogue Number71004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date04/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown